Contaminated heroin doing the rounds in North Yorkshire
3:41pm 3rd December 2010
(Updated 4:17pm 3rd December 2010)
A warning to drug-users from North Yorkshire Police.
A contaminated batch of heroin is doing the rounds in Harrogate, Ripon and York.
Acting Inspector Richard Champion of Harrogate Police said
“We believe the drug has been mixed with two others, naltrexone and subutex resulting is serious illness including instant rattle, shakes and sweats.
“Anyone who suffers from any of the symptoms after taking the drug is urged to seek medical attention immediately. We also encourage them to contact Crimestoppers with any information regarding the supply of the drug. Crimestoppers is an independent charity and you do not have to give your name.
“At this stage no fatalities have been confirmed following the use of the contaminated drug”
The Gate in Harrogate is a drug treatment centre run by the Crime Reduction Initiative charity.
Service Manager Samantha Craggs, said:
“We have received anecdotal information regarding the current poor quality of heroin in the local area. Contaminated heroin poses significant health risks to all users and we would encourage individuals to employ harm reduction techniques as advised by treatment services.
“We recommend anyone with concerns to contact the Gate substance misuse treatment services on 01423 502227.”
Anyone who has any information about the supply of heroin in North Yorkshire please contact the charity Crimestoppers on 0800 555 111. Or you can give information direct to the police on 0845 60 60 247.
|Get the latest local news direct to your inbox.
Sign up now for our email updates.